Humira reaction - fevers

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Ides
Forum Moderator


Date Joined Nov 2003
Total Posts : 7077
   Posted 10/25/2007 4:42 PM (GMT -7)   
I have been getting fevers following my Humira injections. Saw the GI today and he said I am having a reaction to the protein in the Humira. He wanted me to do short blasts of steroids prior to and after my injections. I really didn't want to, so for now will try aspirin to see if that helps. If not, then back on the 'roids. I have to be on something because my joints and tendons are so messed up.
 
I also am stil having positive anti-dsDNA antibodies, a sign of drug-induced Lupus. GI said we have to wait and see if this is still a remnant of my time on Remicade or if it is from the Humira. Bottom line he said my immune system is totally screwed up and thinks everything in my body is a foreign element and so is attacking.
 
He wrote me a script for Celebrex but when I went to fill it, the pharmacist said, "No." Didn't know, but Celebrex is sulfa based and a no-no for anyone allergic to sulfa. My butt, hips and hamstrings are getting worse and can't get into the physical therapist. Am hoping that the rheumy will inject some of this with steroids so I can move.
 
Just not my day, week or month... eyes  
Moderator Crohn's Disease Forum
CD, Ankylosing Spondylitis, small fiber peripheral neuropathy, avascular necrosis, diffuse connective tissue disease, Sjogren's Syndrome ?
 


gachrons
Veteran Member


Date Joined Mar 2007
Total Posts : 4527
   Posted 10/25/2007 5:05 PM (GMT -7)   
Ides really hope things get better for you .I feel we are looking for better days ahead and the sooner they get here the better. lol gail

gachrons
Veteran Member


Date Joined Mar 2007
Total Posts : 4527
   Posted 10/27/2007 9:01 AM (GMT -7)   
Hi Ides are you still having the fevers how long after your shots do they persist? When are you do for your next one? Did you go on the roids yet? Let us know how your doing your are always so helpful and here for us .lol gail

JudyK89
Veteran Member


Date Joined Dec 2006
Total Posts : 1986
   Posted 10/27/2007 10:37 AM (GMT -7)   
Sorry to hear this Ides. It's possible that a lot of your joint and tendon pain may also be protein antibodies attacking your body. I ended up with major joint problems and while I didn't officially have Lupus, the Lupus syndrome is a serum sickness to Remicade shich is what I had. My specialist at Cedars Sinai told me that trying Humira would have been a risk for me also because of the protein even though it is human. I decided not to try it because of the risks and the price was outrageous for me. I hope you get some relief soon, I was able to take the Celebrex which helped tremendously. Did you ask your doctor or pharmacist for an alternative medication?
Judy
49 years old, Crohn's Disease   
Six resection surgeries, permanent ostomy, adverse reactions to Remicadeback on 6MP for maintenance, hoping for a long remission from this last surgery. 
 
 


karendee
Veteran Member


Date Joined Mar 2007
Total Posts : 1642
   Posted 10/27/2007 1:03 PM (GMT -7)   

So sorry this is happening to you... I hope you get relief soon. I wanted to tr humira next but not sure if I want to. Plus giving myself a shot may not be easy

I hope they find something you can take besides the celebrex. Is there some kind of herbal remedy or another drug.

:-)  good luck, Karen


 ...

Karen (Karendee)

Diagnosed w/ Crohn’s Disease  March 2007 On Azathioprine (generic Imuran), Pentasa, & ENTOCORT

Diagnosed w/  Fibromyalgia May 2007 also on Soma

Also have Arthritis, waiting on a EMG nerve test right now...


broomhilda
Veteran Member


Date Joined May 2007
Total Posts : 1488
   Posted 10/27/2007 7:28 PM (GMT -7)   
Ides- Wish I could make it better. GI may be correct on the Remicade residual effect. I know I built antibodies to the Remicade too. I had way more joint pain on it. I haven't had hardly any on the Humira. I have had more skin issues on the Humira than the Remicade though. Hang in there!
Dx'd Jan'06, 1st Resection 7/06, Predinsone, Humira, Imuran, B12 injections, Nexium. Secondary conditions: Psorasis, Acne, Fatigue, Joint Pain, Lactose Intolerant, gallstones, fibroid cysts, peri-menopausal.


Ides
Forum Moderator


Date Joined Nov 2003
Total Posts : 7077
   Posted 10/27/2007 8:41 PM (GMT -7)   
Thanks everyone...I just am biding my time til Tuesday when I see the rheumy. Am crossing my fingers that he will inject some of my bursitis areas and get me some relief.

BTW Gail - the fevers start about 8 hours after the injection and last for about 24. Gonna try the next injection loaded up on aspirin. Have to get on a plane and go to a wedding 2 days later and absolutely do not want to run the risk of steroid complications. If the aspirin doesn't work, then I'll "think" about steroids for the following injection. Of course, my rheumy may totally change everything too.
Moderator Crohn's Disease Forum
CD, Ankylosing Spondylitis, small fiber peripheral neuropathy, avascular necrosis, diffuse connective tissue disease, Sjogren's Syndrome ?
 


teddybearweiser
Veteran Member


Date Joined Oct 2004
Total Posts : 3042
   Posted 10/28/2007 3:34 AM (GMT -7)   
Hi Ideas, Stay away from asprin its not good for us crohnnies. Try tylenol.
TBW
Hi, I am teddybearweiser, I am a male.
I was diagnosed with crohns disease when i was admitted to the hospital
in 1992, in Jan of 1993 I was back in the hospital for surgery for my crohns. I had part of my right colon resectioned with ilecolonstomy.
 My GI doctor has me on Asacol, Dicyclomine,Imuran,Celebrex and Remicade. B-12 injection once a month.
My Internest doctor has me on Lisnopril-HTCZ and Folic Acid. Diagnosed
with Osteoarthritis July 2007
 


gachrons
Veteran Member


Date Joined Mar 2007
Total Posts : 4527
   Posted 10/28/2007 6:02 AM (GMT -7)   
Yes when I was on Rem. the drugist said take tylenol .Sounds like an important wedding your going too and sure understand why your wanting to feel good. I did not have any problems going back on the 20 mgs. of roids. this time. Best of luck Tues. and keep us updated on how you are doing. lol gail

Ides
Forum Moderator


Date Joined Nov 2003
Total Posts : 7077
   Posted 10/28/2007 7:47 PM (GMT -7)   
I am well aware of the advice for people with CD to avoid aspirin. However, Tylenol does NOTHING for me, nada, zip, zilch. My GI said the aspirin is okay for me to do in helping to control the fevers. I am willing to try most anything to avoid taking steroids. Steroids and I do not get along. I had a severe hypertensive crisis from steroids once. My blood pressure never recovered from that episode. I have to take 4 times the dose I used to take to keep my BP acceptable. I also have avascular necrosis [AVN] in my femurs. The top 30% of each femur is dead. Noone is sure what caused my avascular necrosis but steroids is one of the leading caused of AVN.
Moderator Crohn's Disease Forum
CD, Ankylosing Spondylitis, small fiber peripheral neuropathy, avascular necrosis, diffuse connective tissue disease, Sjogren's Syndrome ?
 


gachrons
Veteran Member


Date Joined Mar 2007
Total Posts : 4527
   Posted 10/29/2007 5:52 AM (GMT -7)   
I can understand your not wanting the steriods then it sure makes things harder when we have a combination of health problems to work with .I am having to deal with that too with my emphy. and CD. I did have a short bout of high BP due to meds years ago and I couldn't believe how poorly I was feeling. Do you have to battle with your weight when it comes to your BP? Hang in there Ides you"ll get things better I suppose you been shopping for a new dress have you? Seems when I go dress shopping I never seem to find something right, if it's for a special occasion I used to get nervous just thinking about shopping . lol gail

karendee
Veteran Member


Date Joined Mar 2007
Total Posts : 1642
   Posted 10/29/2007 8:13 AM (GMT -7)   
Ides, Tylenol does almost nothing for me too. That is why i get so frustrated with my Dr's refusing to let me try something else.

I hope you get some relief soon... if Aspirin is OK with your Doc, i say go for it when you need it. No use in suffering. I had a fever yesterday and I was so miserable....

Karen

 ...

Karen (Karendee)

Diagnosed w/ Crohn’s Disease  March 2007 On Azathioprine (generic Imuran), Pentasa, & ENTOCORT

Diagnosed w/  Fibromyalgia May 2007 also on Soma

Also have Arthritis, and feel like I am falling apart sometimes...

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 9:10 PM (GMT -7)
There are a total of 2,736,192 posts in 301,359 threads.
View Active Threads


Who's Online
This forum has 151449 registered members. Please welcome our newest member, iwanttocry.
225 Guest(s), 5 Registered Member(s) are currently online.  Details
Mews2much, PDL17, Redwing57, Mister Mike, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer